It is currently Sat Aug 19, 2017 2:56 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Fri Jun 07, 2013 8:24 am 
Offline
New Poster
New Poster

Joined: Wed Jun 05, 2013 1:15 pm
Posts: 3
I recently went back on dope hard for a month and then went back to the subs. Dammit for us opiate addicts who feel the effects of withdrawl too early we cant handle alittle pain what so ever so me being me thought I was far enough sick in order to start the sub and could avoid pcw. NOPE...15hrs after last dose of dope, took 1 8mg sub and was so sick with pcw. Restless leg, no sleep, runny nose hot and cold, goosebumps and puky!!! My questions is when is it safe to repeat subs after a pcw occurence? Hw many hrs? Also how come when I first started subs I would seriously be high!....now Im barley well on these damn things! and Im only on half of an 8mg strp should I take more....?


Top
 Profile  
 
 Post subject:
PostPosted: Fri Jun 07, 2013 8:23 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Aug 04, 2012 11:02 pm
Posts: 1001
Hey Natalie... I hear ya. Been down this road myself recently.

The reason Subs might have first got you high, but now they barely stop you being sick, is because through our addiction histories our overall tolerance only really goes one way -- Up. Even when we first go on Suboxone, that period of adjusting to the feeling of being "high" is actually our body becoming tolerant to the relatively high level of stimulation we get from our first time on Sub. For many people, going on Sub for the first time can actually push your overall tolerance to opioids up a notch or two.

When you returned to dope, you would have likely pushed up your overall tolerance even more. Did you notice you needed more dope to get you to your level after being on Sub? Did you need even more dope by the end of your using? Active using / active addiction is a nasty one for pushing up your tolerance even further because we keep taking more and more to feel the same high. I would have pushed my tolerance up 2-3x its previous level with my last relapse, and I found it a lot harder to adjust back to the level of effect I get from Suboxone than I did before.

With your precipitated withdrawal, I'd say 8mg was probably too high a dose for your first. I found that starting off with a low dose, ie 2mg, then building it up over 2-3 days, helps minimise PW. You should find that with each time you dose, the level of discomfort you experience will be less. It's likely that after 1-2 days of dosing, you'll start to get relief from your symptoms when you dose. Heroin doesn't stay in the body a very long time compared to some other opioids, so you're lucky in that regard.

If I were you, I'd wait 12 hours before I took another 2mg. Wait a bit to assess if it's made PW worse. If it doesn't, then take another 2mg. Be tentative about it and go slow, and give yourself a break.

Good luck and let us know how you go.


Top
 Profile  
 
 Post subject:
PostPosted: Sat Jun 08, 2013 1:44 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Nov 01, 2011 11:48 pm
Posts: 1346
Location: oregon coast
Hello again....

I just replied on another thread of yours, so I'll say something NEW HERE...... 8)

here's the link to one of Dr. J's blogs, about precipitated w/d.....
and this guy ^^^ above who answered you, KNOWS what he's talking about, just so you know.... :wink:

http://www.suboxonetalkzone.com/avoidin ... ithdrawal/


Avoiding Precipitated Withdrawal

by J T Junig on 2012/09/03

I received the following question earlier today:

Hello Dr. Junig, I am opiate dependent or rather an opiate addict. I want to seek treatment because I can’t continue this life style. I have questions about treatment. Do I have to be in full withdrawals when I go to see a doctor? Is it true that most doctors probably won’t see me because they have too many patients already? I know Suboxone works for my withdrawals. I’ve stuck in this rollercoaster for at least four years and now I know it’s time for me to seek help.

My thoughts:

My comments, as always, are intended to increase general knowledge about buprenorphine and to promote discussion between patients and their doctors. They are not intended to take the place of a relationship with a ‘real’ doctor!

The appropriate waiting period before starting Suboxone– ‘induction’– depends on the person’s opioid tolerance, and on the specific opioid that the person has been taking. An opioid-free delay before induction reduces the amount of opioid agonist bound to the receptor, and lowers tolerance to some extent. Starting Suboxone or buprenorphine is likely to cause precipitated withdrawal when either 1. There is agonist binding at the mu receptor, or 2. There is very high opioid tolerance.

It is hard to give exact guidelines, as every person reacts a bit differently. But in general, people match up well for Suboxone induction if they are taking about 60-80 mg of oxycodone equivalents per day. Someone on that amount of agonist, who waits over 12 hours, will generally do well at induction, unless the person has been taking methadone. In that case, a longer waiting period is beneficial. How long? As long as possible, and at least a few days. Even so, the transition from methadone to buprenorphine is difficult, often causing headaches or minor withdrawal symptoms for several days. The best response to precipitated withdrawal is to take the prescribed dose of Suboxone/buprenorphine each day, without trying to overcome the symptoms by taking more of an agonist or extra Suboxone. Doing so only lengthens the period of withdrawal, and considerably increases the risk of death.

If a person is taking a very low dose of an agonist, or taking a weak agonist like hydrocodone, the problem at induction isn’t withdrawal, but rather opioid intoxication, causing respiratory depression and nausea. Nausea during induction is much more likely to signify relative overdose, NOT withdrawal. Patients who have nausea and vomiting from buprenorphine or Suboxone should NEVER take a second respiratory depressant or sedative! When in doubt differentiating between withdrawal and opioid intoxication, the pupils are a good guide. Withdrawal comes with LARGE pupils.

If a person is taking a very high dose of agonist each day– over 150 mg of oxycodone or methadone, for example— that dose should be tapered down over time, to the equivalent of 40 mg of methadone per day. Unfortunately, some people cannot carry out or tolerate such a taper. In those cases, it may be better to have the person in a controlled environment, and wait as long as possible before induction. Even if tolerance is very high, a person will often do well if off opioids completely for 4-5 days or more. Of course, that’s easier said than done!

There is a cap on the number of patients that doctors can treat for addiction using buprenorphine. Doctors can have up to 30 patients at first, and can petition the DEA to increase to 100 patients after a year. It is frustrating to keep people who are desperate for help on a waiting list— especially when there is no limit on the number of pain patients that a doctor can treat using opioid agonists!

Suboxone relieves withdrawal symptoms when taken properly. But the main function of buprenorphine/Suboxone is to eliminate the obsession to take opioids, and to allow patients to move forward in life without substances. People do best if besides Suboxone, they focus on other principles of recovery, determined with their physician or with a counselor. The point of Suboxone, in my opinion, is to learn to tolerate ‘life on life’s terms.’ That includes dosing at most twice per day, and learning to say ‘no’ to the minor cravings that most people have, even on Suboxone.

I’m glad you are looking for help– and I wish you the best!
.
Read more at http://www.suboxonetalkzone.com/avoidin ... gOdrkkt.99

_________________
anyone can give up,
its the easiest thing in the world to do, but to
hold it together, when everyone would understand if you fell apart
That's TRUE STRENGTH
http://almostoneyearclean.blogspot.com/


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group